MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron max 6f 088 long sheath (neuron max) was kinked approximately 18.0 and 71.0 cm from the hub.Conclusions: evaluation of the returned devices revealed that the 6f select has some unknown substance inside the lumen.While attempting to advance a stainless steel mandrel through the hub of the 6f select, the mandrel was only able to be advanced approximately 5.0 cm.The mandrel was then attempted to be advanced through the distal tip of the returned 6f select; however, the stainless steel mandrel got stuck inside the 6f select.The distal tip of the 6f select was damaged by the penumbra investigator while attempting to remove the stuck stainless steel mandrel and the od of the 6f select could not be measured.The 6f select could not be functionally tested for the reported issue.Evaluation of the returned neuron max revealed that the sheath was kinked.This type of damage was likely incidental and may have occurred while packaging the device for return to penumbra.The neuron max could not be functionally tested for the reported issue.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00083.
 
Event or Problem Description
During preparation for a medical procedure, the physician experienced resistance while attempting to insert a neuron select catheter 6f (6f select) into a neuron max 6f 088 long sheath (neuron max) on the back table; therefore, it was removed.It was reported that the 6f select did not fit into the neuron max.It was also reported that the physician also had difficulty advancing the neuron max through an 8f sheath.The procedure was completed using a new 6f select, the same neuron max and same 8f sheath.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7325673
Report Number3005168196-2018-00501
Device Sequence Number18869875
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberPNML6F088804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2017
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1